ArticleAnnals of medicine and surgery (2012)2023
Acute paraquat poisoning complicated by acute kidney injury and lung fibrosis: a case report from Nepal.
Article in Annals of medicine and surgery (2012), 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 9 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
9 citing papers in PubMed, 15 citations in OpenAlex.
- The KLF4-inflammatory pathway is associated with paraquat-induced pulmonary injury and early pro-fibrotic responses.Biochemistry and biophysics reports · 2026Article
- Management of paraquat poisoning in an adolescent with progressive acute kidney injury: a case report.Annals of medicine and surgery (2012) · 2026Article
- A retrospective analysis of paraquat and diquat poisoning: a single-center experience.Frontiers in medicine · 2026Article
- Paraquat Poisoning: A Case of Daisley-Barton Syndrome and Hepatorenal Failure.Clinical case reports · 2025Article
- Fatal paraquat poisoning: a case report and literature review on rapid deterioration and therapeutic challenges.Annals of medicine and surgery (2012) · 2025Article
- Puncture frequency, coagulopathy, and liver injury as independent risk factors for bleeding in acute diquat poisoning after enhanced blood purification therapy.American journal of translational research · 2025Article
- Proteomics of severe SARS-COV-2 infection and paraquat poisoning in human lung tissue samples: comparison of microbial infected and toxic pulmonary fibrosis.Frontiers in cellular and infection microbiology · 2024Article
- Acute paraquat poisoning in an adolescent with compromised outcome: A case report.SAGE open medical case reports · 2024Article
- Role of therapeutic plasma exchange in paraquat poisoning: Our experience.Asian journal of transfusion scienceArticle
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors at 3 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Introduction and importance: While incidents are rare elsewhere, paraquat herbicide poisoning is a serious medical issue in some parts of Asia. It can cause the failure of various organs, including the heart, kidneys, liver, adrenal glands, central nervous system, muscles, and spleen. Due to its inherent toxicity and lack of available therapies, paraquat has a very high case fatality rate. Case presentation: The authors discuss a case of a 15-year-old female with an alleged history of paraquat ingestion who presented with complaints of vomiting, abdominal pain, and loose stools. Initially, she had gastrointestinal symptoms, but she developed renal failure and respiratory symptoms and died of multiple organ failure. Clinical discussion: Acute gastrointestinal tract necrosis and multiorgan failure are the initial effects of paraquat intake, and among those who survive the immediate post-ingestion interval, the lung is the target organ for poisoning. Ingestion of large amounts of liquid concentrates results in fulminant organ failure: pulmonary edema, cardiac, renal, and hepatic failure, and convulsions. The course of treatment can range from supportive care alone to various integration of immune modulation, antioxidant therapy, hemoperfusion, and hemodialysis. Conclusion: Patients presenting to the emergency department with an alleged history of ingestion of paraquat poisoning should be admitted even if they have mild symptoms initially. There is no specific antidote available. Early renal failure, along with progressive pulmonary fibrosis, can lead to death.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.